Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 61, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Aug 13, 2016, 4:31 PM EDT for Manatee County, Florida. It was in force for 14 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2016, 4:31 PM EDT (20:31 UTC)
- Expired
- Aug 13, 2016, 4:45 PM EDT
- In force
- 14 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Manatee County, FL
The radar
The Tampa radar (KTBW), 39 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 4:35 PM EDT | TSTM WND GST 61 | Srq Sarasota Bradenton, FL | THE ASOS AT SARASOTA/BRADENTON INTL AIRPORT RECORDED A WIND GUST OF 61 MPH. |
| Aug 13, 4:55 PM EDT | TSTM WND GST 52 | Srq Sarasota Bradenton, FL | THE ASOS AT SARASOTA/BRADENTON INTL MEASURED A WIND GUST OF 52 MPH...45 KNOTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 980 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840
WUUS52 KTBW 132031
SVRTBW
FLC081-132045-
/O.NEW.KTBW.SV.W.0061.160813T2031Z-160813T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
431 PM EDT SAT AUG 13 2016
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL MANATEE COUNTY IN WEST CENTRAL FLORIDA...
* UNTIL 445 PM EDT
* AT 430 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SARASOTA
BRADENTON AIRPORT...OR NEAR SARASOTA...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SARASOTA...BRADENTON...SARASOTA BRADENTON AIRPORT...
SOUTH BRADENTON...WHITFIELD...BAYSHORE GARDENS AND ONECO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2749 8262 2742 8250 2739 8252 2739 8257
2738 8257 2736 8256 2738 8262 2739 8263
2738 8263 2739 8264 2738 8264 2739 8268
TIME...MOT...LOC 2030Z 113DEG 2KT 2739 8255
HAIL...<.75IN
WIND...60MPH
$$
MCKAUGHANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:09 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 13, 3:09 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 309 PM EDT SAT AUG 13 2016 .SHORT TERM (Tonight-Sunday)... A strong U/L ridge over the central Atlantic will maintain a ridge axis across the southeast U.S. and Florida through Sunday. Surface high pressure will also hold over the forecast area with the ridge axis remaining north of the region which will keep southeast boundary layer flow across west central and southwest Florida. This will act to hold the west coast sea breeze boundary near the coast Sunday afternoon which will be the focus for mid to late afternoon showers and thunderstorms. A TUTT cell will move over the Florida peninsula tonight and will push slowly northwest to the Florida panhandle on Sunday. This will place west central Florida on the east side of the TUTT on Sunday which will allow for an increase in deep layer moisture, increasing instability, with an increase in areal coverage of afternoon showers and thunderstorms. Temperatures will continue to run a few degrees above climatic normals. .LONG TERM MID/LONG TERM...(Monday Night through next Saturday)... An upper level ridge builds in across the southeast U.S. through midweek then begins to weaken as an inverted trough aloft moves across the Bahamas WED then FL on THU. Long wave troughiness builds down the eastern seaboard to the FL trough at the end of the work week. This troughiness then begins to shift east during the weekend. Atlantic high pressure ridges westward...across the southeast U.S. coast to the lower Mississippi Valley through THU. The ridge slips into northern FL FRI and central FL SAT with a relaxing pressure gradient. The atmosphere remains moist with PWAT values running from 1.5 to over 2 inches at times. This will support showers and thunderstorms in the scattered...but occasionally numerous...range with some variation day to day. Initially the gradient will be tight enough to limit sea breezes to near the coast...focusing the greatest shower/storms coverage there in the afternoons and early evenings. But as the gradient slackens the sea breezes will be able to push farther inland...with higher shower/storms coverage over the interior. Temperatures will be near normal for the highs while the lows run just above. && .AVIATION... VFR conditions expected next 24 hours. Scattered thunderstorms may impact primarily PIE/TPA/SRQ/LAL late this afternoon/early this evening. Skies will become mostly clear at all terminals after midnight. Better chance of thunderstorms impacting all terminals Sunday afternoon with local MVFR cigs and IFR vsbys. && .MARINE... Surface high pressure will remain over the waters through the period with winds generally less than 15 knots with seas less than 4 feet each day. Main hazard will be mainly nocturnal and early morning scattered thunderstorms which may produce locally gusty winds a rough seas. && .FIRE WEATHER... High dew points across west central and southwest Florida will keep minimum afternoon relative humidity values above critical levels each day. && .Preliminary Point Temps/PoPs... TPA 77 90 78 93 / 20 50 30 50 FMY 76 91 77 92 / 20 50 20 50 GIF 75 92 76 92 / 10 50 10 50 SRQ 76 90 77 92 / 20 50 30 50 BKV 73 92 75 93 / 20 50 30 50 SPG 78 90 79 92 / 20 50 30 50 && .TBW Watches/Warnings/Advisories... FL...None. Gulf waters...None. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...13/Oglesby MID TERM/LONG TERM/DECISION SUPPORT...09/Rude
Hazardous weather outlook, Aug 13, 4:45 AM EDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 445 AM EDT SAT AUG 13 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-140845- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 445 AM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...ESPECIALLY ALONG AND EAST OF THE INTERSTATE 75 CORRIDOR. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... A TYPICAL SUMMERTIME PATTERN WILL CONTINUE WITH SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS... LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLEMING
In the hours before
Special weather statement, Aug 13, 3:21 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
321 PM EDT SAT AUG 13 2016
FLZ160-162-260-132000-
COASTAL SARASOTA FL-COASTAL CHARLOTTE FL-INLAND SARASOTA FL-
321 PM EDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SARASOTA AND NORTHWESTERN
CHARLOTTE COUNTIES UNTIL 400 PM EDT...
AT 321 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF NORTH PORT...MOVING NORTHWEST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH PORT...LAUREL...GROVE CITY...ROTONDA...PLACIDA...PALM ISLAND...
NOKOMIS...OSCAR SCHERER STATE PARK...SOUTH VENICE...WARM MINERAL
SPRINGS...GULF COVE...EL JOBEAN...VENICE GARDENS AND OSPREY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2693 8243 2713 8256 2726 8237 2690 8214
2680 8230
TIME...MOT...LOC 1921Z 143DEG 19KT 2692 8228Special weather statement, Aug 13, 4:13 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
413 PM EDT SAT AUG 13 2016
FLZ239-132045-
INLAND LEVY FL-
413 PM EDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LEVY COUNTY UNTIL
445 PM EDT...
AT 412 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CHIEFLAND...MOVING NORTHWEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHIEFLAND...ANDREWS...MANATTEE ROAD AND FANNING SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2958 8285 2958 8276 2945 8268 2940 8283
2956 8295 2958 8294 2959 8294 2959 8286
TIME...MOT...LOC 2012Z 145DEG 14KT 2950 8280The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 9:34 PM EDT | River Flood Warning | TBW | DeSoto | 5 days |
| Aug 13, 3:21 PM EDT | Special Weather Statement | TBW | Sarasota | 39 min |
| Aug 13, 4:13 PM EDT | Special Weather Statement | TBW | Levy | 32 min |
| Aug 13, 4:30 PM EDT | Special Marine Warning | TBW | 30 min | |
| Aug 13, 4:44 PM EDT | Severe Thunderstorm Warning | TBW | Manatee, Sarasota | 31 min |
| Aug 13, 5:00 PM EDT | Special Marine Warning | TBW | 45 min | |
| Aug 13, 5:36 PM EDT | Special Marine Warning | TBW | 24 min | |
| Aug 13, 6:00 PM EDT | Special Marine Warning | TBW | 60 min | |
| Aug 13, 6:31 PM EDT | Special Weather Statement | TBW | Pinellas | 44 min |
| Aug 13, 7:47 PM EDT | Special Weather Statement | TBW | Charlotte, Lee | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.